Psycho-Babble Medication Thread 135045

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Prozac...Flat on your Ass?

Posted by Mr.Scott on January 9, 2003, at 1:09:28


Has anyone here ever been totally knocked on there ass from taking prozac? Fatigued to death even from a tiny dose?

Please let me know if you have. I recently went to try it again because I hate ALL antidepressants for one reason or another except the memory I have of Prozac from 7 or 8 years ago. This time at a tiny dose it made me feel like I imagine haldol makes people feel. I had a headache felt sick and sedated like my brain was in a strait jacket.

Any input appreciated...

 

On it, sometimes off it! Mr.Scott

Posted by Kar on January 9, 2003, at 1:51:40

In reply to Prozac...Flat on your Ass?, posted by Mr.Scott on January 9, 2003, at 1:09:28

hey- I'm on 20mg/40 mg alternating days. It's 2:44 a.m. here and i'm posting ala prozac. Took it in the evening. But if I take it in the morning, I'm knocked for the day. Don't want to get up, which is atypical when i feel better. Just really beat.

Tonight I took 2 mg prosom and ticktock I'm still here. I got kind of hypo yesterday and pdoc thinks it's from the messed up sleep. Which i hear happens quite a bit.

I'm starting to wonder if knocked on my ass was preferable. Crap- finally some combo works and now this! What else is new, hmm? I'm on Trileptal, Lamictal and Synthroid. When i tried Prozac years ago, when I was on a different MS, I don't recall this happening...

A few headaches, not sick per se, but wicked tired. I don't really have a solution for you- just empathy I guess...
Good luck on waking up!
K

 

Re: On it, sometimes off it!

Posted by vagen on January 9, 2003, at 13:43:55

In reply to On it, sometimes off it! Mr.Scott, posted by Kar on January 9, 2003, at 1:51:40

At first it was a very activating drug for me, then I took it at night so I could sleep, then I started having symptoms of MS...and severe joint pain, towards the end it was making me very tired, lethargic..maybe too much seretonin? (Or I have no clue as to what I am talking about)
Have been off of it now for a month.
It kept me from chewing my inner lip and nails that's for sure.
urg.

 

Re: Prozac...Flat on your Ass?

Posted by janejj on January 9, 2003, at 14:39:29

In reply to Prozac...Flat on your Ass?, posted by Mr.Scott on January 9, 2003, at 1:09:28

I found it activating at first and then it evened out, I feel 'normal' on it. Good luck.

 

I'm so tired of yawning!!

Posted by snowden on January 9, 2003, at 20:13:02

In reply to Re: Prozac...Flat on your Ass?, posted by janejj on January 9, 2003, at 14:39:29

I've been on Prozac before, so I knew to expect this, but it's just so annoying!! Excessive yawning is not any fun...

Not necessarily tired, I'm certainly a lot more sociable on it, but I find it's incredibly hard to get up in the morning. I would love to just lay in bed all day. However, I am in better spirits on it than off...

Anyone else have the wonderful yawns in the middle of conversations, sentences, singing, etc?

 

Re: On it, sometimes off it! vagen

Posted by Ritch on January 9, 2003, at 23:24:04

In reply to Re: On it, sometimes off it!, posted by vagen on January 9, 2003, at 13:43:55

> At first it was a very activating drug for me, then I took it at night so I could sleep, then I started having symptoms of MS...and severe joint pain, towards the end it was making me very tired, lethargic..maybe too much seretonin? (Or I have no clue as to what I am talking about)
> Have been off of it now for a month.
> It kept me from chewing my inner lip and nails that's for sure.
> urg.
>

Interesting that you mention aggravated "joint pain" with Prozac. SSRI's have all aggravated an old injury of mine (multiple fractured heel/ankle from car wreck), and increased lower back pain. Effexor seems to *reduce* the pain however.

 

Ritch...

Posted by Mr.Scott on January 9, 2003, at 23:36:45

In reply to Re: On it, sometimes off it! vagen, posted by Ritch on January 9, 2003, at 23:24:04

All SSRI's so far have caused me arthralgia/myalgia much like fibromyalgia. I can propose endlessly why this occurrs but it doesn't matter anyways except that it does.

Currently I'm on Lexapro for my AD, and I find the same old muscle pains rearing their ugliness. I would agree with you M/Ritch that Effexor did not cause that for me either..

Let me ask you on that note if you find Effexor to be anticholinergic?

That could possibly explain a lack of tight muscles that other SSRI's cause. If the muscle pain doesn't get better I may have to switch back to effexor. Which I believe MAY have better better for my cognitive functions anyways.

 

Re: Ritch... Mr.Scott

Posted by Ritch on January 10, 2003, at 9:03:20

In reply to Ritch..., posted by Mr.Scott on January 9, 2003, at 23:36:45

> All SSRI's so far have caused me arthralgia/myalgia much like fibromyalgia. I can propose endlessly why this occurrs but it doesn't matter anyways except that it does.
>
> Currently I'm on Lexapro for my AD, and I find the same old muscle pains rearing their ugliness. I would agree with you M/Ritch that Effexor did not cause that for me either..
>
> Let me ask you on that note if you find Effexor to be anticholinergic?
>
> That could possibly explain a lack of tight muscles that other SSRI's cause. If the muscle pain doesn't get better I may have to switch back to effexor. Which I believe MAY have better better for my cognitive functions anyways.

Scott, even Effexor causes some muscle tightness for me, but it is in my shoulders and the back of my neck. That's OK! As long as that's the only place. Also, I get the least amount of acid reflux with Effexor, the others were horrible for it (esp. Celexa/Prozac). The short half-life nearly eliminates the nocturnal reflux (which is the worst kind). Cognitive functioning was clearly (pun intended) the best on Prozac however. I could definitey focus better at work with that one. Effexor's OK, but requires coffee. Anti-cholinergic? Effexor does cause just the *slightest* dry mouth for me, and I also get the least diarrhea from it than any other SRI. For me Prozac was the best for my "head" (if it didn't disrupt sleep horribly-which it also does), but Effexor seems to be the easiest on my body.----Mitch

 

Re: Ritch... Mr.Scott

Posted by HIBA on January 11, 2003, at 0:48:30

In reply to Ritch..., posted by Mr.Scott on January 9, 2003, at 23:36:45

Dear Scott,

If possible, stay away from SSRIs. I am not an anti-med scientologist. But from my own experience, I can tell you, they can cause very long lasting side effects and a strong psychological dependence, which will eventually hold your normalcy in ransom. I am suffering now, and I don't want any other suffer. There can be exceptions, and I am much aware of those EXCEPTIONS. But in the long run prozac does nothing to treat depression but merely makes a patient take it because of a psychological dependence, which is much harder than physiological dependence.
HIBA


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.